Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Why does my multi-vitamin make me sick to my stomach?

I take it with food and sometimes it still makes me want to vomit.

 
Anonymous

Asked by Anonymous at 4:53 PM on Mar. 25, 2010 in Health

This question is closed.
Answers (9)
  • take it a half hour AFTER you eat,not with food.The coating is irritating to the stomach
    TMJ121099

    Answer by TMJ121099 at 4:55 PM on Mar. 25, 2010

  • Mine did the same thing. My doctor told me to take it before i went to bed and I never noticed the uneasy feeling again.
    Amanda7891

    Answer by Amanda7891 at 4:55 PM on Mar. 25, 2010

  • Some multi-vitamins have double, even tripple the daily amount of certain vitamins and minerals, and when you add that to what you eat during the day it can make you sick.
    Anonymous

    Answer by Anonymous at 4:56 PM on Mar. 25, 2010

  • Same here, be sure to eat plenty and not take it on an empty stomach, also I always get queezy (sp?) and light headed, so I always cut them (the big ones) in half and take one in the morning, another evening...like with my meals..or after. Also, if you're pregnant you're going to me even more senstive to the smells and burping will also gross you out after taking the multi or prenatal vitamin, ,,,evne when you "pee" the smell will overwhelm you. I finally just switched to adult gummys or the childrens...take 4 or those a day in their place.
    Jeda624

    Answer by Jeda624 at 4:57 PM on Mar. 25, 2010

  • Try a different vitamin (it may be the iron or the zinc upsetting your stomach), or try a lower dosage, more than once a day.
    rkoloms

    Answer by rkoloms at 5:05 PM on Mar. 25, 2010

  • mine did it to take it before bed instead of in the morning that change worked for me
    jaksonsmommy

    Answer by jaksonsmommy at 5:25 PM on Mar. 25, 2010

  • I dont know, I was recently taking centrum complete and slept for 15 hours STRAIGHT yesterday!!!! Have decided another one of those pills will never cross my lips again! lol If anything I will go back to flintstons complete twice a day. Thats what my OB put me on as a prenatal when I was pregnant.
    mommymeof2

    Answer by mommymeof2 at 6:48 PM on Mar. 25, 2010

  • I always take mine at bedtime with the rest of my supplements and meds that way I never feel upset stomach.
    balagan_imma

    Answer by balagan_imma at 8:29 PM on Mar. 25, 2010

  • That used to happen to me, then my mom suggested I get a multi-vitamin that is Iron free. Turns out the Iron was making me sick. She gets sick with too much Iron too.

    Nearly every brand has an Iron free version, so I guess it's something common.
    DaphneMae

    Answer by DaphneMae at 9:20 PM on Mar. 25, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN